High BP and Heart Rate with Effexor

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 1/28/2007 12:04 PM (GMT -7)   
Hi All,
 
Just wondered if anyone had ever suffered from a raised blood pressure and heart rate as a result of effexor.  It is a side effect that can happen when taking doses above 200mg.  I have been taking 225mg for about 3 months now and just recently have noticed my resting heaqrt rate to be about 90bpm and for someone who does a lot of exercise, I thought this was odd so I went to my doc and she said my blood pressure was higher than normal.
She told me it was as a result of the effexor which is what I had thought and said not to worry about it.  Im not going to worry too much as its not causing me any problems so its best to leave things as they are as the effexor is really helping me.
 
Just wondered if anyone else had suffered this and what they did about it?
 
Thanks
 
(also posted on anxiety forum)

Victoria x

Contact me at: victoria@healingwell.net

Xx life is worth living xx

 


Sweetlady_1979
New Member


Date Joined Jan 2007
Total Posts : 12
   Posted 1/28/2007 2:08 PM (GMT -7)   
Effexor for me was horrible! It cause me to have like brain twitches, it was really weird. It was hell when I came off Effexor. I had severe headaches and my blood pressure was outrageous. But if it helps you thats good. I am on Zoloft at this time. It is okay. I've been on many different types. I haven't found nothing yet that completely takes it away for me. Hope that I helped.
Bid ye the Wiccan Rede ye must, In perfect love and perfect Trust. Eight words the Wiccan Rede fulfill An'it harm done, do as ye will Lest in self defense it be, Ever mind the Rule of Three Follow ye this with mind and heart, Merry ye meet, and merry ye part.


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 1/29/2007 8:09 AM (GMT -7)   
Hey Vic,  As you know I take Effexor Xr.  When I was started on it, it was for depression and also because it does have the side effect of Hypertension.  I have that autonomic disorder that causes me to have really low blood pressures.  When I got to the dosage of 150 mg on the Effexor depression wise I was stable but my BP's still sucked.  So my Psychiatrist kept increasing until I reached 225mg.  My Syncope episopes have been fewer then before so it is helping in that area for me in combination with my other medications I take for my blood pressure.  It can also cause rapid heart rates...however, I have a pacemaker due to bardycardia so my heart is regulated by the pacer.

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 1/29/2007 8:17 AM (GMT -7)   
Wow - it sounds the perfect drug for you hun!
 
Yeah I am getting a much more increased heart rate than before but why now?  After 4 months of taking it?  Dont get it!
 
I'm not going to stop taking it as it has really helped my depression and panic attacks but I was a bit concerned about my BP and pulse.  My BP isnt drastically high but higher than before.
 
I think its a  common side effect.

Victoria x

Contact me at: victoria@healingwell.net

Xx Sometimes we all have to go a little crazy just to stay sane xX

 


LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 2/2/2007 8:40 AM (GMT -7)   
Went to my doctor today and he reduced my effexor from 225mg to 150mg as my ECg showed that I had sinus tachycardia(fast heartbeat) and its due to the medication.  I hope it calms down now as I have had a racing heart all week and its driving me bonkers!!

Victoria x

Contact me at: victoria@healingwell.net

Xx Sometimes we all have to go a little crazy just to stay sane xX

 


Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 2/2/2007 9:19 AM (GMT -7)   
Victoria, that sounds like a great plan.....and you should feel better soon!

By the way, I emailed you privately on another issue....hopefully, you got it!

Take care,
GEORGE
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 1:04 AM (GMT -7)
There are a total of 2,734,543 posts in 301,224 threads.
View Active Threads


Who's Online
This forum has 151337 registered members. Please welcome our newest member, hellokd10.
169 Guest(s), 3 Registered Member(s) are currently online.  Details
Girlie, platinumpixie, celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer